MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Material Discolored (1170); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Eye Injury (1845); Inflammation (1932); Intraocular Pressure Increased (1937); Blurred Vision (2137); Unspecified Eye / Vision Problem (4471)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient had blurry vision.The patient suspects a possible displacement of the implant.Additional information has been requested, received and patient¿s daughter stated that she does not know exactly what her mother¿s condition was but mentioned having heard about corneal edema at the hospital.
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided of a company iol product label placed on the front of a patient id card.The serial number was obscured by a by a blue oval.However, the 2d barcode was visible.The product information was obtainable from the 2d barcode.Based on the provided label, the lens serial number is 15156917084, ma60ac 21.5 diopter.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.All iols are terminally sterilized with 100% ethylene oxide sterilization.Company manufacturing site uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.The reporters were the patient and the patient caregiver.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating that the initial implantation surgery was complicated by an intraoperative capsular rupture, after which the company lens was implanted in the ciliary sulcus.On (b)(6) 2025, the patient developed endophthalmitis requiring an 8-day hospitalization and antibiotic injections.During a slit lamp examination, the implanted iol was observed to present a fine surface deposit described as ¿fogging".Rigid, sharp haptics causing capsular rupture.Suspicion of iol defect from reporter for this capsular rupture or inappropriate choice (by hcp) of a rigid-haptic iol implanted in the sulcus which caused indentation/scratching of the iris at 12 o¿clock, indentation of the sulcus at 6 o¿clock.Loss of vision was avoided by emergency antibiotic injections.Suspected mixed infection: bacterial + fungal.Corticosteroids alone worsen visual acuity and fogging, suggestive of fungal+bacterial involvement according to the reporter.Corticosteroids combined with antibiotics were better tolerated.Persistent purulent rim along the lower eyelid margin, worsening astigmatism probably related to the infection.Secondary glaucoma - intraocular pressure increased to 60 mmhg despite an open iridocorneal angle (which is, according to the reporter a possible signal of underlying viral or bacterial latent infection).Possible pmma allergy reported.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23510404
Report Number1119421-2025-02892
Device Sequence Number13230967
Product Code HQL
UDI-Device Identifier00380652552554
UDI-Public(01)00380652552554(17)260303(11)210305(10)15156917
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.215
Device Lot Number15156917
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date04/03/2026
Date Device Manufactured03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIBIOTIC INJECTIONS
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale